Alert archive / California / High Wind Watches in 2006

High Wind Watch 4, NWS Las Vegas, NV

February 13, 2006

NWS Las Vegas, NV issued this high wind watch at Feb 13, 2006, 2:42 PM PST. It took effect at Feb 14, 2006, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2006, 2:42 PM PST (22:42 UTC)
In effect from
Feb 14, 2006, 10:00 PM PST
Expired
Feb 14, 2006, 3:20 PM PST
In force
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 132242
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PST MON FEB 13 2006

CAZ026-141200-
/O.NEW.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
242 PM PST MON FEB 13 2006

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. 

A STRONG JET STREAM WILL MOVE OVER THE SOUTHERN SIERRA TUESDAY
EVENING AS A COLD LOW PRESSURE SYSTEM SAGS SOUTH INTO THE PACIFIC
NORTHWEST. THE JET STREAM WILL REMAIN OVER THE SOUTHERN SIERRA
THROUGH WEDNESDAY AFTERNOON AND COMBINE WITH STRONG DOWNWARD
MOTION TO BRING VERY STRONG WIND GUSTS TO THE SURFACE. WEST TO
SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
4 follow-up statements
000 
WWUS75 KVEF 141135
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PST TUE FEB 14 2006

CAZ026-142330-
/O.CON.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
335 AM PST TUE FEB 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM THIS EVENING
THROUGH 6 PM WEDNESDAY.

A STRONG JET STREAM WILL DEVELOP OVER THE SOUTHERN SIERRA TONIGHT
AS A COLD LOW PRESSURE SYSTEM SAGS SOUTH INTO THE PACIFIC
NORTHWEST. THE JET STREAM WILL REMAIN OVER THE SOUTHERN SIERRA
THROUGH WEDNESDAY AFTERNOON AND COMBINE WITH STRONG DOWNWARD
MOTION TO BRING VERY STRONG WIND GUSTS TO THE SURFACE. WEST TO
SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

PIERCE
000 
WWUS75 KVEF 142320
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PST TUE FEB 14 2006

CAZ026-150600-
/O.UPG.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/
/O.NEW.KVEF.HW.W.0001.060215T0600Z-060216T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
320 PM PST TUE FEB 14 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 6 PM PST WEDNESDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

CONDITIONS ARE FAVORABLE FOR HIGH WINDS DEVELOPING OVER THE
SOUTHERN SIERRA TO PRODUCE A STRONG AND POSSIBLY DAMAGING
DOWNSLOPE WINDSTORM ON THE EAST SLOPES OF THE SOUTHERN SIERRA LATE
TONIGHT THROUGH WEDNESDAY. WEST TO SOUTHWEST WINDS OVER 50 MPH
WITH GUSTS OVER 70 MPH ARE LIKELY ON THE EAST SLOPES AND POSSIBLY IN
PARTS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
IMMINENT OR OCCURRING. PEOPLE IN THE WARNING AREA ARE ADVISED TO
SECURE THEIR PROPERTY TO AVOID DAMAGE. PEOPLE WITH HIGH PROFILE
VEHICLES PLANNING TO TRAVEL IN THE OWENS VALLEY SHOULD BE ALERT TO
THE POSSIBILITY OF HIGH WINDS FROM 10 PM THIS EVENING THROUGH
6 PM WEDNESDAY.

$$

AZZ001-003-036-CAZ028-NVZ016>022-150600-
/O.NEW.KVEF.WI.Y.0005.060215T2000Z-060216T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY DESERTS-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...BAKER...FORT IRWIN...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
320 PM PST TUE FEB 14 2006 /420 PM MST TUE FEB 14 2006/

...WIND ADVISORY IN EFFECT FROM 12 PM PST /1 PM MST/ TO 8 PM PST
/9 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM PST /1 PM MST/ TO 8 PM
PST /9 PM MST/ WEDNESDAY. 

STRONG SOUTHWEST WINDS OVER 30 MPH...WITH GUSTS OVER 40 MPH WILL
DEVELOP ACROSS MUCH OF SOUTHERN NEVADA... NORTHWEST ARIZONA AND
THE SAN BERNARDINO COUNTY DESERTS FROM NOON WEDNESDAY THROUGH LATE
WEDNESDAY EVENING. THESE WINDS ALSO HAVE THE POTENTIAL OF
PRODUCING WIDESPREAD AREAS OF BLOWING DUST AND SAND.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE PLANNING TO
TRAVEL IN THE ADVISORY AREA ON WEDNESDAY.

$$

JGA
000 
WWUS75 KVEF 251755
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PST SAT MAR 25 2006

CAZ026-260200-
/O.CON.KVEF.HW.W.0004.060325T1800Z-060326T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
955 AM PST SAT MAR 25 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

STRONG AND POSSIBLY DAMAGING DOWNSLOPE WINDS ARE EXPECTED ALONG
THE EAST SLOPES OF THE SIERRA AND THE WESTERN FOOTHILLS OF THE
OWENS VALLEY TODAY. THE POTENTIAL FOR THE STRONGEST WINDS APPEARS
TO BE FROM BIG PINE SOUTH TO THE INYO...SAN BERNARDINO COUNTY
LINE. STRONG WINDS WITH WIND GUSTS UP TO 70 MPH ARE LIKELY OCCUR
OVER THE EAST SLOPES OF THE SOUTHERN SIERRA...WHILE WIND GUSTS TO
NEAR 60 MPH MAY OCCUR OVER THE OWENS VALLEY.

AS OF 930 AM...WIND GUSTS TO NEAR 45 MPH HAVE BEEN REPORTED AT A
REMOTE WIND GAGE WEST OF INDEPENDENCE...WHILE AREAS OF BLOWING
SAND AND DUST HAVE ALSO BEEN REPORTED.

TRAVELERS...ESPECIALLY ALONG US 395 AND HIGHWAYS 190 AND
136 SHOULD BE AWARE OF THESE EXPECTED STRONG WINDS TODAY. IN
ADDITION TO THE STRONG WINDS...LOCAL AREAS OF BLOWING AND DRIFTING
SAND AND DUST WILL LIKELY BE ENCOUNTERED...ESPECIALLY AROUND THE
OWENS DRY LAKE BED.

$$

NVZ015-260200-
/O.CON.KVEF.HW.W.0004.060325T2000Z-060326T0600Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
955 AM PST SAT MAR 25 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

STRONG AND POSSIBLY DAMAGING SOUTH WINDS WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING ACROSS LINCOLN COUNTY...ESPECIALLY
NORTH OF CALIENTE. SUSTAINED WIND SPEEDS OVER 40 MPH WITH GUSTS UP
TO 65 MPH CAN ARE LIKELY THIS AFTERNOON THROUGH EARLY EVENING AS A
COLD FRONT SWEEPS ACROSS THE AREA.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. STEPS SHOULD BE TAKEN TO SECURE LOOSE OBJECTS AND
PROTECT PROPERTY.

$$

CAZ027-NVZ014-260200-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0200Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
955 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

SOUTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 25 AND 35 MPH WITH
GUSTS TO BETWEEN 40 AND 50 MPH THIS AFTERNOON AND CONTINUE
THROUGH EARLY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE
AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION.

$$

CAZ028-NVZ016-017-260200-
/O.CON.KVEF.WI.Y.0012.060325T2000Z-060326T0300Z/
SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
955 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

WINDS WILL INCREASE THIS MORNING WITH SPEEDS BETWEEN 25 AND 35
MPH BY THE AFTERNOON ALONG WITH GUSTS TO AROUND 45 MPH DURING THE
ADVISORY PERIOD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE
AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION.

$$

AZZ001-260200-
/O.CON.KVEF.WI.Y.0012.060325T1900Z-060326T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
1055 AM MST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE ACROSS THE ARIZONA STRIP THIS
AFTERNOON AND EARLY EVENING WITH SPEEDS OF 25 TO 35 MPH AND GUSTS
TO 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ021-260200-
/O.CON.KVEF.LW.Y.0004.060325T2000Z-060326T0600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
955 AM PST SAT MAR 25 2006 /1055 AM MST SAT MAR 25 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM
MST/ THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM
MST/ THIS EVENING. 

SOUTH WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH THIS AFTERNOON
OVER PARTS OF LAKE MEAD...ESPECIALLY IN THE OVERTON ARM.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT DURING THE
ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL
AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO
SHORE OR IN PROTECTED COVES AND INLETS.

$$
000 
WWUS75 KVEF 252259
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 PM PST SAT MAR 25 2006

CAZ026-260600-
/O.CAN.KVEF.HW.W.0004.000000T0000Z-060326T0200Z/
/O.EXA.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
259 PM PST SAT MAR 25 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING...BUT THE POTENTIALLY DAMAGING WINDS REPRESENTED BY A HIGH
WIND WARNING ARE NO LONGER EXPECTED TO OCCUR...THUS THE HIGH WIND
WARNING HAS BEEN CANCELED.

HOWEVER WIND SPEEDS BETWEEN 20 AND 30 MPH WITH LOCAL WIND GUSTS TO
BETWEEN 40 AND 50 MPH CAN BE EXPECTED THROUGH THIS EVENING. THESE
WINDS MAY STILL CAUSE DRIVING DIFFICULTIES.

IN ADDITION...BLOWING DUST AND SAND MAY STILL BE ENCOUNTERED
THROUGH THIS EVENING. THE MAIN CONCERN FOR THE BLOWING SAND AND
DUST WILL BE AROUND THE OWENS DRY LAKE BED...OR ALONG HIGHWAYS
395...136...AND 190.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NVZ015-260600-
/O.CAN.KVEF.HW.W.0004.000000T0000Z-060326T0600Z/
/O.EXA.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
259 PM PST SAT MAR 25 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING...BUT THE POTENTIALLY DAMAGING WINDS REPRESENTED BY A HIGH
WIND WARNING ARE NO LONGER EXPECTED TO OCCUR...THUS THE HIGH WIND
WARNING HAS BEEN CANCELED.

WIND SPEEDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO OVER 40
MPH ARE EXPECTED TO OCCUR THROUGH THIS EVENING...ESPECIALLY OVER
THE HIGHER MOUNTAIN PASSES ON HIGHWAYS 93 AND 319.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

CAZ027-NVZ014-260600-
/O.EXT.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
259 PM PST SAT MAR 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS GENERALLY
BETWEEN 40 AND 50 MPH ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING.

AS OF 245 PM PST THIS AFTERNOON A REMOTE WEATHER SENSOR AT FURNACE
CREEK WAS SHOWING THAT WINDS WERE GUSTING TO 53 MPH...WHILE
ADDITIONAL SENSORS WERE REPORTING WIND GUSTS TO OVER 40 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE
AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION.

$$

CAZ028-NVZ016-017-260600-
/O.EXT.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
259 PM PST SAT MAR 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AFTERNOON WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO
OVER 40 MPH ACROSS MUCH OF SAN BERNARDINO COUNTY ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. THUS
THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE
AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION.

$$

AZZ001-260600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
359 PM MST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR
45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ021-260600-
/O.CON.KVEF.LW.Y.0004.000000T0000Z-060326T0600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
259 PM PST SAT MAR 25 2006 /359 PM MST SAT MAR 25 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM
MST/ THIS EVENING...

SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO OVER 40
MPH WILL CONTINUE OVER MUCH OF THE LAKE MEAD NRA THROUGH THIS EVENING.
AS OF 245 PM PST THE STRONGEST WINDS HAD BEEN REPORTED AT ECHO BAY
WITH WIND GUSTS TO 41 MPH.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT DURING THE
ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL
AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO
SHORE OR IN PROTECTED COVES AND INLETS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 13, 9:55 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 13, 9:55 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PST MON FEB 13 2006

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL DRAG SOME HIGH CLOUDS
ACROSS THE REGION TODAY BUT TEMPERATURES ARE EXPECTED TO WARM
SEVERAL DEGREES. A DRY WESTERLY FLOW WILL DEVELOP BEHIND THIS SYSTEM
TONIGHT AND TUESDAY BEFORE A STRONG LOW PRESSURE SYSTEM STARTS TO
DROP DOWN FROM THE PACIFIC NORTHWEST ON WEDNESDAY. THIS SYSTEM WILL
BRING COOLER TEMPERATURES AND WINDY CONDITIONS TO THE REGION FOR THE
LATTER HALF OF THE WEEK.
&&

.UPDATE...BAND OF HIGH CLOUDS OVER THE SOUTHERN PORTION OF THE
FORECAST AREA THIS MORNING. THESE CLOUDS LOOK TO BE THIN ENOUGH TO
JUSTIFY A MOSTLY SUNNY FORECAST AND NO UPDATES PLANNED THIS MORNING.
&&

.PREV DISCUSSION...345 AM PST MON FEB 13 2006
.SHORT TERM...A WEAK AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE
CENTRAL CALIFORNIA COAST THIS MORNING WITH SOME HIGH LEVEL
CLOUDINESS SPREADING ACROSS THE REGION. THIS SYSTEM IS FORECAST TO
MOVE INTO THE COAST THIS EVENING AND THEN ACROSS THE CWA TUESDAY
MORNING...SO OCCASIONAL HIGH CLOUDS LIKELY THROUGH EARLY TUE AFT.
UNDER THE RIDGING/WESTERLY FLOW...TEMPERATURES WILL WARM TO WELL
ABOVE NORMAL BOTH MONDAY AND TUESDAY. A MAJOR WEATHER PATTERN CHANGE
WILL BE UNDERWAY MID WEEK FEATURING STRONG LOW PRESSURE OVER HUDSON
BAY NORTH OF ONTARIO CANADA AND STRONG PACIFIC RIDGING EXPANDING AND
BUILDING NORTHWARD INTO ALASKA. AIR FLOW AROUND THE HIGH WILL FORCE
THE JET STREAM NORTHWARD WELL INTO THE POLAR REGIONS WHERE IT WILL
DRIVE A POLAR AIRMASS DOWN THE FRONT SIDE OF THE HIGH AND INTO THE
NORTHWESTERN/CENTRAL CONUS. THE FIRST IN A SERIES OF STORM SYSTEMS
ROTATING AROUND THE HUDSON BAY VORTEX WILL FEATURE THIS POLAR AIR
AND IMPACT THE NORTHERN GREAT BASIN/ROCKIES TUESDAY AND THEN THE
NORTHERN CWA WEDNESDAY. WINDS WILL BE THE MAIN CONCERN WEDNESDAY AS
THEY BECOME STRONG AND GUSTY AS SHORTWAVE ENERGY MOVES TOWARD THE
AREA. THE SYSTEM IS MAINLY DRY BUT INCREASING DYNAMICS MAY CREATE A
SHOWER WEDNESDAY AFT...MAINLY OVER CENTRAL NYE AND NORTHERN LINCOLN
COUNTIES. A LITTLE EARLY TO MAKE A CALL ON ADVISORIES OR WATCHES BUT
THE POTENTIAL EXISTS FOR WINDS TO BE STRONG ENOUGH FOR A WIND
ADVISORY OVER PORTIONS OF THE SOUTHERN CWA WEDNESDAY AFTERNOON.
THERE WILL ALSO BE FIRE WEATHER CONCERNS BUT REACHING RED FLAG
CRITERIA WILL BE TRICKY AS MOS DATA SHOWING INCREASING DWPTS AND
DECREASING TEMPS. CURRENT THINKING IS THAT ARIZONA 101 WILL BE THE
MOST LIKELY PLACE FOR A WATCH BUT WILL HOLD OFF AND TAKE A LOOK AT
THE NEXT COUPLE OF MODEL RUNS. AFTER THAT...THE NEXT SYSTEM BEGINS
TO TAKE FORM OVER THE PACIFIC NW WEDNESDAY NIGHT AND IS FORECAST TO
IMPACT THE AREA DURING THE EXTENDED PERIOD.
&&

.LONG TERM...CONFIDENCE WITH DETAILS/TIMING OF PRECIPITATION LATE IN
THE EXTENDED FOR THE AREA STILL LOW AS MODELS CONTINUE TO EXHIBIT
DIFFICULTY WITH EVOLUTION OF LONGWAVE TROUGH OVER NORTH AMERICA
DOWNSTREAM OF BLOCKING RIDGE OVER THE GULF OF ALASKA/NORTHWEST
TERRITORIES. PAST SEVERAL DAYS THE MODELS HAVE BEEN CONSISTENT IN
DEVELOPING AN UPPER LOW OVER THE PACIFIC NORTHWEST AROUND FRIDAY AS
SHORTWAVES DIG SOUTHWEST ACROSS WESTERN CANADA DUE TO STRONG
NORTHEASTERLY JET. THE FINE DETAILS/TIMING OF INDIVIDUAL SHORTWAVES
AND POTENTIALLY UPPER LOW ITSELF MOVING EASTWARD ACROSS THE AREA
NEXT WEEKEND REMAIN THE CHALLENGE. LATEST 00Z GFS/ECMWF AND GFS
ENSEMBLE MEAN KEEP MAIN LOW OVER THE NORTHWEST STATES THROUGH NEXT
SUNDAY. IF ANYTHING MODELS HAVE BEEN DELAYING MOVEMENT OF MAIN LOW
EAST ACROSS THE AREA. DUE TO UNCERTAINTY WILL MAKE NO CHANGES TO
POPS AND LEAVE SLIGHT CHANCE IN FOR LATE SATURDAY NIGHT AND SUNDAY.
WITH COLD FRONTAL PASSAGE WEDNESDAY...TEMPERATURES WILL LOWER TO
SLIGHTLY BELOW NORMAL THURSDAY THEN STAY NEAR NORMAL THROUGH
SUNDAY.
&&

.AVIATION...TAF ADEQUATELY COVERS EXPECTED WEATHER CONDITIONS AT
KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

HARRISON/SALMEN/PIERCE

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 13, 4:52 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 AM PST MON FEB 13 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-140800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
452 AM PST MON FEB 13 2006 /552 AM MST MON FEB 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE APPROACH OF A STRONG COLD FRONT WILL LEAD TO GUSTY SOUTHWEST
WINDS ACROSS NORTHWEST ARIZONA...FAR SOUTHERN NEVADA AND THE SAN
BERNARDINO COUNTY DESERTS ON WEDNESDAY. A WIND ADVISORY MAY BE NEEDED
FOR ALL OR PARTS OF THOSE AREAS WEDNESDAY. EVEN THOUGH AFTERNOON
RELATIVE HUMIDITY READINGS WILL BE ON THE RISE OVER THE NEXT FEW
DAYS THE COMBINATION OF STRONG AND GUSTY SOUTHWEST WINDS AND
HUMIDITY READINGS LESS THAN 15 PERCENT WILL ALSO OCCUR. AT THIS
TIME...LOCATIONS IN NORTHWEST ARIZONA STAND THE BEST CHANCE OF
MEETING OR EXCEEDING CRITICAL FIRE WEATHER THRESHOLDS. PERSONS
SENSITIVE TO FIRE WEATHER OPERATIONS SHOULD STAY UPDATED WITH THE
LATEST FIRE WEATHER FORECASTS AS A FIRE WEATHER WATCH MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in California, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.